MAUDE Adverse Event Report: ARTHREX, INC. ARTHREX AR-300,HANDPIECE; POWERED SURG ORTHOPEDIC INSTR

ARTHREX, INC. ARTHREX AR-300,HANDPIECE; POWERED SURG ORTHOPEDIC INSTR
Model Number ARTHREX AR-300,HANDPIECE
Medical Device Problem Code Key or Button Unresponsive/not Working (4063)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/06/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On 9/19/2023, it was reported by an arthrex subsidiary employee via sems-06035848 and sems-06046595 that an ar-300 handpiece had an issue.At the beginning of the surgery on 9/6/2023, they tested the perforator, which was working normally, however, during the procedure, when they went to use it, it malfunctioned.They did all the tests possible, and it didn't work.They closed the surgery due to a lack of material, and it will be rescheduled.This occurred during use in an unspecified procedure.Additional information has been requested.On 9/22/2023, the arthrex subsidiary employee provided the following information via email: this occurred during a foot surgery procedure for a chondral injury on (b)(6) 2023.A scrub nurse was present during the case.There was no accessory attached to the drill, just the engine.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Since the complaint device was not returned, a physical evaluation of the device was not performed.However, the reported event is not confirmed without the device being returned or any photos provided.The most likely cause for the reported failure can be attributed to complaint environmental due to regular maintenance: performing regular and proper maintenance of the device can help prevent failures.This may include cleaning, lubricating, and inspecting the device for any signs of wear or damage.

Brand Name
ARTHREX AR-300,HANDPIECE
Common Device Name
POWERED SURG ORTHOPEDIC INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17932446
Report Number1220246-2023-08195
Device Sequence Number15045052
Product Code HWE
UDI-Device Identifier00888867099357
UDI-Public00888867099357
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberARTHREX AR-300,HANDPIECE
Device Catalogue NumberAR-300
Device Lot Number10185861
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2023
Supplement Date Received by Manufacturer05/14/2024
Initial Report FDA Received Date10/13/2023
Supplement Report FDA Received Date06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/19/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown